Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 23, NWS Houston/Galveston, TX

February 20, 2012Harris County, Liberty County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Feb 20, 2012, 9:18 PM CST for Harris County, Liberty County, Texas. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2012, 9:18 PM CST (03:18 UTC)
Expired
Feb 22, 2012, 12:00 AM CST
In force
27 hr
Issued by
NWS Houston/Galveston, TX
Flood severity
Minor

Counties Harris County, TX, Liberty County, TX

The radar

The Houston radar (KHGX), 59 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Luce Bayou near Huffman (HFFT2).

Action stage
67.5 ft
Minor stage
70.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08071250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

215 
WGUS44 KHGX 210318
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
918 PM CST MON FEB 20 2012

...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS...

  LUCE BAYOU NEAR HUFFMAN AFFECTING HARRIS AND LIBERTY COUNTIES
  AFFECTING THE FOLLOWING COUNTIES IN TEXAS...HARRIS...LIBERTY

FOR THE LUCE BAYOU, AT HUFFMAN, MINOR FLOODING IS OCCURRING AND IS EXPECTED TO 
CONTINUE THROUGH LATE THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THESE STREAMS SHOULD KEEP ALERT TO RISING WATER AND
TAKE ALL PRECAUTIONS TO PROTECT THEIR PROPERTY. DO NOT DRIVE OR WALK INTO 
FLOODED AREAS THE DEPTH AND WATER VELOCITY COULD BE TOO GREAT FOR YOU TO CROSS 
SAFELY. MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE 
ROUTE. LIVESTOCK AND EQUIPMENT SHOULD BE REMOVED FROM THE FLOOD PLAIN 
IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.

&&

TXC201-291-211518-
/O.NEW.KHGX.FL.W.0023.120221T0318Z-120224T1300Z/
/HFFT2.1.ER.120220T1903Z.120222T0900Z.120224T0100Z.NO/
918 PM CST MON FEB 20 2012

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LUCE BAYOU NEAR HUFFMAN.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0815 PM MONDAY THE STAGE WAS 22.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.1 FEET BY WEDNESDAY EARLY
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY EVENING.

$$
2 follow-up statements
503 
WGUS84 KHGX 211516
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
916 AM CST TUE FEB 21 2012


A RIVER FLOOD WARNING REMAINS IN EFFECT FOR LUCE BAYOU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. 

MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. 

LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW 
DAYS.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.

&&

TXC201-291-220600-
/O.EXT.KHGX.FL.W.0023.000000T0000Z-120222T0600Z/
/HFFT2.1.ER.120220T1903Z.120221T0900Z.120221T1800Z.NO/
916 AM CST TUE FEB 21 2012

THE FLOOD WARNING CONTINUES FOR
  LUCE BAYOU NEAR HUFFMAN
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 0815 AM TUESDAY THE STAGE WAS 22.0 FEET 
* MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.
* FLOOD STAGE IS 22.0 FEET 
* FORECAST...THE BAYOU CRESTED NEAR 22.2 FEET EARLIER THIS MORNING AND IS
  EXPECTED TO FALL BELOW FLOOD STAGE THIS AFTERNOON.

&&
                    FLOOD   OBSERVED              FORECAST 6 AM
LOCATION            STAGE    STAGE  DAY  TIME     WED    THU    FRI    SAT

LUCE BAYOU
  HUFFMAN              22    22.0   TUE  8 AM     21.4   20.6   19.6   17.6
$$
399 
WGUS84 KHGX 220211
FLSHGX
TXC201-291-221411-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
811 PM CST TUE FEB 21 2012


THE RIVER FLOOD WARNING HAS BEEN CANCELLED FOR THE LUCE BAYOU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. 

MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. 

LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW 
DAYS.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.

&&

TXC201-291-220241-
/O.CAN.KHGX.FL.W.0023.000000T0000Z-120222T0600Z/
/HFFT2.1.ER.120220T1903Z.120221T0900Z.120221T1715Z.NO/
811 PM CST TUE FEB 21 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE LUCE BAYOU NEAR HUFFMAN
* AT 0715 PM TUESDAY THE STAGE WAS 21.7 FEET 
* FELL BELOW FLOOD STAGE AT 11:15 AM TUESDAY.
* FLOOD STAGE IS 22.0 FEET 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 21.1 FEET BY EARLY THURSDAY MORNING.

&&

                    FLOOD   OBSERVED              FORECAST 6 PM
LOCATION            STAGE    STAGE  DAY  TIME     WED    THU    FRI    SAT

LUCE BAYOU
  HUFFMAN              22    21.7   TUE 07 PM     21.3   20.9   18.6   16.8

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Feb 20, 8:58 PM CST, 20 minutes earlier.

Area forecast discussion, Feb 20, 8:58 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
858 PM CST MON FEB 20 2012

.DISCUSSION...
COLD FRONT IS MOVING THROUGH CENTRAL TEXAS THIS EVENING. THE TAIL END
OF SOME CONVECTION ALONG THIS FRONT LOOKS LIKE IT SHOULD REMAIN NORTH
OF OUR AREA. IF ACTIVITY DEVELOPS FURTHER TO THE SOUTH AND LOOKS LIKE
IT MIGHT CLIP SOME OF OUR NORTHERN COUNTIES...WILL DO A QUICK FORECAST
UPDATE LATER.

AS PREVIOUSLY DISCUSSED...THE FRONT SHOULD WASHOUT NEAR/OVER OUR AREA
WITH SOME PATCHY FOG DEVELOPMENT POSSIBLE AHEAD OF THE BOUNDARY. LOOKS
LIKE WE WILL HAVE OUR NEXT BEST CHANCE OF RAIN ON THURSDAY/THURSDAY
EVENING AHEAD OF A STRONGER COLD FRONT THAT WILL MOVE THROUGH THE AREA
THURSDAY NIGHT/EARLY FRIDAY MORNING. COOLER AND DRIER WEATHER IS THEN
IN STORE FOR THE AREA FRIDAY THROUGH SATURDAY NIGHT.  42
&&

.PREV DISCUSSION... /ISSUED 600 PM CST MON FEB 20 2012/

AVIATION...
AREA-WIDE CEILINGS TO LOWER TO MVFR EARLY IN PERIOD...IFR DECKS
PAST MIDNIGHT THROUGH MID-TUESDAY MORNING. DEEPER MOISTURE POOLING
UP AHEAD OF AN APPROACHING (WEAK) FRONTAL BOUNDARY WILL WEAKEN
LOWER LEVEL WINDS AND CREATE A SITUATION OF LOWERING BKN-OVC DECKS
AND PATCHY FOG DEVELOPMENT. AS THE BULK OF THE ENERGY ASSOCIATED
WITH THE OK UPPER LOW HEADS EASTWARD...THE SURFACE BOUNDARY WILL
BECOME STATIONARY (OR WASH OUT) OVER THE REGION TUESDAY. THIS WILL
KEEP WINDS LIGHT AND VARIABLE WHILE NOT ALLOWING MUCH IN THE WAY
OF LOWER LEVEL CLOUD/FOG MORNING MIX OUT. THUS...NEXT 12 HOUR SCENARIO
IS ONE OF AT LEAST IFR DECKS WITH AN INCREASING THREAT FOR MVFR-CAT
VISIBILITY RESTRICTION FROM DEVELOPING POST-MIDNIGHT BR/FG. WINDS
RETURN TO LIGHT ONSHORE BY THE EARLY TUESDAY EVENING WITH THE FORECAST
LEANING TOWARDS ANOTHER NIGHT OF SIMILAR CONDITIONS. 31

PREV DISCUSSION... /ISSUED 326 PM CST MON FEB 20 2012/

DISCUSSION...
DECAYING FRONTAL BOUNDARY STILL FCST TO MOVE INTO NRN PARTS OF THE
CWA LATE TONIGHT THEN WASHOUT AS ITS PARENT SYSTEM MOVES OFF TO
THE NE AND THE FRONTS SWD MOMENTUM IS LOST. EXPECT SOME PATCHY
FOG AND MAYBE SOME DRIZZLE AHEAD OF THE BOUNDARY. SRLY FLOW SHOULD
RESUME AREAWIDE BY LUNCHTIME TUE AS PRESSURES BEGIN TO FALL BACK
WEST. WARMING TREND PREVAILS INTO MIDWEEK WITH SW LLVL FLOW PREVAILING.
STILL A LONG TAP OF PACIFIC CIRRUS TO DEAL WITH THRU THE PERIOD SO
CONFIDENCE OF HITTING THE 80 DEGREE MARK ISN'T ALL THAT HIGH.

LOCATIONS CLOSER TO THE COAST AND ESPECIALLY OFFSHORE SHOULD SEE
THEIR NEXT CHANCE OF RAIN ON WEDNESDAY AS SOME UPPER IMPULSES MOVE
OVER AN AREA OF LLVL CONVERGENCE OFFSHORE. PW'S OFF THE COAST IN
THIS AREA WILL BE QUITE HIGH (1.7-1.8"). NUDGED LOW POPS FURTHER
INLAND BUT THINK HIGHER CHANCES WILL BE SOUTH OF I-10 AND
ESPECIALLY OFFSHORE.

ALSO BUMPED POPS UP FOR THURS AREAWIDE AND MAY NEED TO CONTINUE
DOING SO. GFS APPEARS TO BE TRENDING CLOSER TO ECMWF'S
EARLIER/CURRENT SOLN OF A SLIGHTLY DEEPER AND MORE DISTINCT TROF
KICKING OUT OF BAJA AND BRINGING ITS AXIS INTO SE TX THURS. NAM12
AND CANADIAN A BIT SLOWER WITH ITS EWD MOVEMENT AND BRING ITS AXIS
THRU ABOUT 6-12 HOURS LATER. TRUTH PROBABLY LIES SOMEWHERE IN BETWEEN
BUT WILL TREND THIS FCST CLOSER TO THE FASTER MODELS FOR NOW. DYNAMICS
DON'T LOOK ALL THAT IMPRESSIVE FOR SIGNIFICANT WX - MAYBE ANOTHER
1/4-1/2" PRECIP. EXPECT A COLD FRONT TO FILL IN BEHIND THE DEPARTING
SHORTWAVE THURS NIGHT. COOL DRY WX PREVAILS FRI INTO SATURDAY.
MEDIUM RANGE SOLNS SUGGEST RETURN FLOW WILL BRING MOISTURE BACK
INTO THE REGION FAIRLY QUICKLY DURING THE 2ND HALF OF THE WEEKEND
WITH SCT SHRA/TSTMS LOOKING LIKE A POSSIBILITY SUN AFTN INTO THE
MIDDLE OF THE FOLLOWING WEEK. 47

MARINE...
PATCHY FOG IS POSSIBLE LATER TONIGHT AS THE SURFACE MOISTURE OVER
THE COASTAL WATERS RISES. THE FOG LOOKS MORE LIKELY TUESDAY INTO
WEDNESDAY WHEN DEWPOINTS WILL BE A BIT HIGHER THAN TONIGHT. THESE
WILL NEED TO GET ABOVE THE WATER TEMPERATURES WHICH WERE AROUND 60
THIS AFTERNOON AT THE NORTH JETTY AND BUOY 42035. THE PRESSURE
GRADIENT WILL TIGHTEN THURSDAY EVEN WITH THE NEXT FRONT APPROACHING
FROM THE WEST. THERE MAY BE A BRIEF DROP IN THE WINDS JUST AHEAD OF
THE FRONT...BUT CAUTION CONDITIONS AHEAD OF THE FRONT WILL REACH
ADVISORY LEVELS BEHIND THE FRONT ON FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      50  71  57  77  61 /  10  10  10  10  20
HOUSTON (IAH)              54  75  56  76  62 /  10  10  10  20  20
GALVESTON (GLS)            60  70  61  70  63 /  10  10  20  30  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...42
AVIATION/MARINE...31
Hazardous weather outlook, Feb 20, 4:27 AM CST, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
427 AM CST MON FEB 20 2012

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-211030-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
427 AM CST MON FEB 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PATCHY FOG WILL BE POSSIBLE EARLY TUESDAY AND MAY BE MORE
WIDESPREAD AGAIN WEDNESDAY. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 4:48 AM CSTDense Fog AdvisoryHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Jackson and 3 more4 hr
Feb 21, 4:49 AM CSTMarine Dense Fog AdvisoryHGX4 hr
Feb 21, 2:08 PM CSTMarine Dense Fog AdvisoryHGX14 hr
Feb 21, 5:30 PM CSTDense Fog AdvisoryHGXBrazoria, Chambers, Galveston, Jackson, Matagorda11 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.